Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 11:19 PM EDT for 4 counties in North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2013, 11:19 PM EDT (03:19 UTC)
- Expired
- Jun 8, 2013, 3:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 151 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
369
WGUS52 KRAH 080319
FFWRAH
NCC057-123-151-167-080715-
/O.NEW.KRAH.FF.W.0012.130608T0319Z-130608T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1119 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWEST RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 AM EDT
* AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
FALLING OVER SATURATED GROUND IN STANLY... SOUTHWESTERN
RANDOLPH...MONTGOMERY AND SOUTHERN DAVIDSON COUNTIES.
1 TO 3 INCHES OF RAIN HAD ALREADY FALLEN... WITH AN ADDITIONAL 1 TO
2 INCHES POSSIBLE THROUGH 200 AM. ANY ADDITIONAL RAIN WILL RAPIDLY
RUNOFF PRODUCING FLASH FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SEAGROVE...TROY...
ELDORADO...BISCOE...PLYLER...DENTON AND ALBEMARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3550 8030 3551 8019 3558 8021 3569 8033
3566 7973 3551 7974 3551 7977 3527 7971
3516 7964 3518 7986 3515 8008 3519 8012
3515 8018 3517 8020 3515 8022 3521 8025
3516 8035 3517 8050 3520 8051
$$
BADGETT1 follow-up statement
409
WGUS72 KRAH 080633
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 AM EDT SAT JUN 8 2013
NCC057-123-151-167-080642-
/O.CAN.KRAH.FF.W.0012.000000T0000Z-130608T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
233 AM EDT SAT JUN 8 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STANLY...
SOUTHWESTERN RANDOLPH...MONTGOMERY AND SOUTHERN DAVIDSON COUNTIES...
THE SHOWERS AND THUNDERSTORMS WHICH PROMPTED THE FLASH FLOOD WARNING
HAVE MOVED TO THE EAST OF THE WARNED AREA THIS MORNING. LOCAL LAW
ENFORCEMENT REPORTED NO FLOODING. THUS.. THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 3550 8030 3551 8019 3558 8021 3569 8033
3566 7973 3551 7974 3551 7977 3527 7971
3516 7964 3518 7986 3515 8008 3519 8012
3515 8018 3517 8020 3515 8022 3521 8025
3516 8035 3517 8050 3520 8051
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 8:05 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 8:05 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 805 PM EDT FRI JUN 7 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL TRACK NORTHEASTWARD ACROSS OUR REGION OVERNIGHT. A TROUGH OF LOW PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 805 PM FRIDAY... THE HEAVY RAIN AND FLOODING ASSOCIATED DIRECTLY WITH TROPICAL STORM ANDREA HAS SHIFTED OUT OF THE STATE. HOWEVER... A STRONG UPPER LEVEL DISTURBANCE WAS SEEN ON WATER VAPOR SATELLITE IMAGERY TRACKING NE ACROSS NORTH GEORGIA INTO SOUTHWESTERN NORTH CAROLINA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN RESPONSE TO THIS FEATURE OVER WESTERN NORTH CAROLINA. THIS CONVECTIVE DEVELOPMENT HAS EXTENDED NE ALONG A SURFACE TROUGH FROM CHARLOTTE TO NEAR THE NW SIDE OF THE TRIANGLE REGION. THERE HAVE BEEN A FEW WEAKLY ROTATING STORMS OVER RICHMOND COUNTY RECENTLY... BUT THE SHEAR APPEARS TO BE MINIMAL ENOUGH TO PRECLUDE SEVERE STORMS THIS EVENING. THE MAIN THREAT WILL BE FROM ADDITIONAL HEAVY RAIN OVER SATURATED GROUND. THIS COULD RESULT IN ADDITIONAL FLASH FLOODING. 1-3 HOUR FFG VALUES HAVE DIPPED TO LESS THAN AN INCH IN URBAN AREAS... TO 1.5 TO 2.0 INCHES ELSEWHERE. THE MOST FAVORED REGION FOR STRONG CONVECTION INCLUDING ADDITIONAL FLASH FLOODING APPEARS TO BE IN THE REGION WHERE SKIES TEMPORARILY CLEARED LATE THIS AFTERNOON... A REGION OF ELEVATED INSTABILITY. THIS REGION ALSO COINCIDES WITH THE LOCATION OF THE SURFACE TROUGH. AREAS FROM CHARLOTTE TO HIGH ROCK TO NEAR RDU... THEN SOUTH TO FAYETTEVILLE ARE LIKELY TO SEE THIS ACTIVITY THROUGH AT LEAST 1200 AM. THE HIGHEST INSTABILITY WAS LOCATED IN THE FAR SW PIEDMONT (ALBEMARLE AND WADESBORO TO CHARLOTTE) AND THIS IS WHERE THE STRONGEST THUNDERSTORMS ARE ANTICIPATED. HOWEVER... SHOWERS AND AT LEAST A FEW STRONG STORMS ARE POSSIBLE EVEN OVER THE TRIANGLE AREA TO FAYETTEVILLE (AS THE SLOW MOVING SURFACE TROUGH PUSHES SE INTO THE VERY MOIST AIR MASS OUT AHEAD OF THE APPROACHING UPPER LEVEL DISTURBANCE). AT LEAST SOME CHANCE OF SHOWERS SHOULD LINGER OVERNIGHT AS THE UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOWS TONIGHT FROM 65-70. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 PM FRIDAY... FOR SATURDAY/SATURDAY NIGHT: WEAK SURFACE TROUGHING WILL HOLD OVER CENTRAL NC. WHILE THE VORTICITY MAX TRAVERSING WRN NC EARLY IN THE DAY SHOULD DAMPEN A BIT AS IT HEADS TO OUR NORTH SATURDAY MORNING... THE EARLY MORNING CONVECTION EXPECTED FROM THE MOUNTAINS THROUGH THE WRN PIEDMONT MAY SPAWN AN OUTFLOW BOUNDARY THAT WOULD DRIFT INTO THE ERN PIEDMONT/SANDHILLS AND COASTAL PLAIN BY AFTERNOON. MODELS INDICATE CONTINUED DECENT DEEP LAYER SHEAR AROUND 30 KTS THROUGH THE DAY... AND MLCAPE IS EXPECTED TO PEAK AT 800-2000 J/KG MAINLY FROM HIGHWAY 1 EAST. WILL HOLD ONTO THE TREND TOWARD GOOD CHANCE POPS WEST AND LIKELY EAST FROM LATE MORNING THROUGH THE AFTERNOON. THE NAM'S CAPE IN THE MIXED PHASE REGION FROM -10C TO -30C GETS UP TO 600-800 J/KG... SO WE'LL SEE A RISK OF HAIL ALONG WITH A THREAT OF STRONG WIND GUSTS IN THE AFTERNOON. HIGHS 84-88. WARM AND MUGGY SATURDAY NIGHT WITH SHOWER/STORM CHANCES DIMINISHING WITH SHORTWAVE RIDGING BUILDING IN BEHIND THE DEPARTING TROUGH AND A BRIEF RESPITE OF DEEP MOISTURE WITH PW VALUES FALLING BACK TO AT OR BELOW 1.0 IN. LOWS IN THE UPPER 60S TO LOWER 70S AND AREAS OF FOG/STRATUS DEVELOPING AS LOW LEVEL HUMIDITY REMAINS HIGH. FOR SUNDAY/SUNDAY NIGHT: SOUTHWESTERLY DEEP LAYER PERSISTS WITH WARM MOIST SOUTHERLY SURFACE FLOW... BETWEEN A STRONG STACKED LOW OVER THE MIDWEST TRACKING TOWARD THE GREAT LAKES... AND A DEEP STRENGTHENING RIDGE OUT OVER THE ATLANTIC. WEAK WAVES RIDING NORTHEAST OVER NC COMBINED WITH DEVELOPING INSTABILITY (MLCAPE OF 500-1500 J/KG IN THE EAST ON THE NAM) AND A RESURGENCE OF HIGH PW (OVER 1.5 IN.) SHOULD INSTIGATE SCATTERED SHOWERS AND STORMS BY AFTERNOON. DEEP LAYER SHEAR WILL BE MUCH WEAKER... JUST AROUND 20 KTS... SO THE THREAT OF ORGANIZED STRONG STORMS IS MUCH LOWER. WILL TREND CHANCE POPS BACK DOWN AFTER NIGHTFALL. HIGHS 86-89 AND LOWS 68-72. -GIH && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 330 PM FRIDAY... WARM/HUMID CONDITIONS WILL CONTINUE MONDAY WITH A BAGGY FRONT TO OUR NORTH AND SOUTHWESTERLY FLOW ALOFT. DEWPOINTS ARE EXPECTED TO BE WELL INTO THE 60S WITH SURGE OF PW BACK TO NEAR 2 INCHES DURING THE DAY. INSTABILITY MAY BE SOMEWHAT HAMPERED BY CLOUD COVER AND MOIST ADIABATIC LAPSE RATES...BUT MOISTURE WILL SUPPORT AT LEAST SCATTERED SHOWERS AND STORMS. AN UPPER LEVEL TROUGH IS FORECAST TO SWING ACROSS THE REGION TUESDAY...PUSHING THE COLD FRONT SOUTH THROUGH OUT AREA AND PROVIDING BETTER FORCING FOR CONVECTION. THE LATEST GFS AND ECMWF RUNS SHOW BETTER AGREEMENT ON THE TIMING OF THIS FEATURE...THROUGH THE ECMWF IS STILL STRONGER AND WOULD SUPPORT A BETTER SEVERE WEATHER THREAT. HIGHS IN THE MID 80S EACH DAY. MUGGY LOWS IN THE UPPER 60S TO LOWER 70S. THE PASSAGE OF THE TROUGH AND COLD FRONT SHOULD PROVIDE AT LEAST A BRIEF REPRIEVE FROM THE HUMIDITY FOR THE LATTER HALF OF THE WEEK...AS A RIDGE BUILDS OVER THE SOUTHERN PLAINS AND NORTHWESTERLY FLOW DEVELOPS ACROSS THE MID-WEST AND OUR AREA. AN UPPER LEVEL DISTURBANCE...LIKELY REMNANT MCS ACTIVITY...SHOULD IMPACT OUR AREA BY THURSDAY OR FRIDAY. HOWEVER...CONFIDENCE IN SUCH FEATURES IS LOW AT 6 OR 7 DAYS OUT. HIGHS SHOULD BE GENERALLY BE NEAR NORMAL. && .AVIATION /00Z SAT THROUGH WED/... AS OF 800 PM FRIDAY... IFR TO MVFR CEILINGS WILL LINGER THROUGH THE EVENING. HOWEVER... MAIN CONCERN WILL BE WITH SHOWERS AND THUNDERSTORMS ESPECIALLY FROM CLT TO RDU TO FAY THROUGH 200 AM. LATER TONIGHT... AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE. AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND KINT. ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER OVER THE AREA. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING. WARM AND MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...HARTFIELD LONG TERM...BLS AVIATION...99
Hazardous weather outlook, Jun 7, 9:06 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 906 PM EDT FRI JUN 7 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 906 PM EDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN AND WIND GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE ACROSS THE SOUTHWEST PIEDMONT AND PORTIONS OF THE SANDHILLS THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING WINDS. VINCENT
In the hours before
Special weather statement, Jun 7, 7:41 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT FRI JUN 7 2013
NCZ038-039-074-080030-
DAVIDSON-MONTGOMERY-RANDOLPH-
741 PM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...MONTGOMERY AND
DAVIDSON COUNTIES THROUGH 830 PM EDT...
AT 740 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HOPE...OR ABOUT 13 MILES NORTHEAST OF ALBEMARLE...MOVING EAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HOPE...
ELDORADO...STEEDS...SEAGROVE...AND STAR.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3557 8021 3566 8022 3571 7978 3548 7977
3544 7975 3533 7973 3535 8006 3537 8005
3540 8009 3546 8011 3548 8016 3556 8022
TIME...MOT...LOC 2340Z 281DEG 19KT 3553 8006
VINCENTLocal storm report, Jun 7, 7:47 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 1 SE NORLINA 36.43N 78.18W
06/07/2013 WARREN NC 911 CALL CENTER
PORTION OF HIGHWAY 401 SOUTH CLOSED DUE TO FLOODING
NEAR WARRENTON.
&&
EVENT NUMBER RAH1300505
VINCENTSpecial weather statement, Jun 7, 8:19 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT FRI JUN 7 2013
NCZ074-080100-
MONTGOMERY-
819 PM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
900 PM EDT...
AT 818 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BADIN LAKE...OR ABOUT 6 MILES NORTHEAST OF ALBEMARLE...MOVING EAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN LAKE...
ELDORADO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3551 7977 3548 7977 3529 7971 3528 7971
3529 8009 3536 8007 3537 8005 3540 8009
3546 8011 3548 8014 3547 8016 3550 8018
TIME...MOT...LOC 0018Z 274DEG 13KT 3543 8011
VINCENTSpecial weather statement, Jun 7, 8:50 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT FRI JUN 7 2013
NCZ073-074-083-084-080145-
ANSON-MONTGOMERY-RICHMOND-STANLY-
850 PM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 945 PM EDT...
AT 849 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FINGER TO 18 MILES
SOUTHWEST OF WHITE STORE...OR ALONG A LINE EXTENDING FROM 10 MILES
WEST OF ALBEMARLE TO 21 MILES SOUTH OF MONROE...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...OAKBORO...PLYLER...
NEW LONDON...ALBEMARLE...POLKTON...AND BADIN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3522 8049 3550 8030 3551 7977 3540 7974
3480 7972 3481 8032 3484 8033 3519 8029
3516 8035 3517 8038 3516 8039 3516 8046
3518 8050
TIME...MOT...LOC 0049Z 270DEG 22KT 3538 8035 3470 8044
VINCENTLocal storm report, Jun 7, 9:07 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM FLASH FLOOD 1 W COATS CROSSROADS 35.52N 78.56W
06/07/2013 JOHNSTON NC COUNTY OFFICIAL
CAR STALLED IN HIGH WATER AT SHEETS STATION ON NC 210
0650 AM FLASH FLOOD DUNN 35.31N 78.62W
06/07/2013 HARNETT NC CITY OFFICIAL
HARNETT STREET CLOSED AT INTERSECTION OF GENERAL LEE
AVENUE
0745 AM FLASH FLOOD 1 S DUNN 35.30N 78.62W
06/07/2013 HARNETT NC CITY OFFICIAL
YAM STREET CLOSED AT US301S INTERSECTION
0915 AM FUNNEL CLOUD 4 NE GOLDSBORO 35.41N 77.93W
06/07/2013 WAYNE NC AWOS
OBSERVED BY AIR TRAFFIC CONTROL
1040 AM HEAVY RAIN 2 SSE WILSON 35.70N 77.92W
06/07/2013 E2.00 INCH WILSON NC PUBLIC
A MOTORIST REPORTED 8-9 INCHES OF WATER ON HWY 301 NEAR
BALDREE RD. RELAYED VIA AMETUER RADIO.
1102 AM FLASH FLOOD 2 SSE WILSON 35.71N 77.92W
06/07/2013 WILSON NC TRAINED SPOTTER
TWO FEET OF WATER COVERING US HWY 301 NEAR BALDREE
RD...WHICH HAS CAUSED THE ROAD TO BE CLOSED. AN ADJACENT
CREEK IS OVERFLOWING.
0125 PM NON-TSTM WND DMG 1 ENE SANFORD 35.48N 79.16W
06/07/2013 LEE NC 911 CALL CENTER
TREE DOWN ON A HOUSE IN SANFORD
0215 PM HEAVY RAIN 3 NW ROSEMARY 36.47N 77.73W
06/07/2013 M3.93 INCH HALIFAX NC TRAINED SPOTTER
0230 PM FLASH FLOOD 1 ESE TRAMWAY 35.42N 79.21W
06/07/2013 LEE NC 911 CALL CENTER
HICKORY HOUSE ROAD AT MELWOOD LANE CLOSED DUE TO FLASH
FLOODING.
0230 PM FLASH FLOOD 2 WNW SANFORD 35.49N 79.20W
06/07/2013 LEE NC 911 CALL CENTER
SPRING LANE CLOSED DUE TO FLASH FLOODING.
0250 PM FLASH FLOOD 4 NE RDU INTERNATIONAL 35.90N 78.73W
06/07/2013 WAKE NC FIRE DEPT/RESCUE
LEESVILLE ROAD CLOSED WITH THREE FEET OF WATER.
0255 PM FLASH FLOOD 3 SE CARPENTER 35.79N 78.85W
06/07/2013 WAKE NC NWS EMPLOYEE
HIGH HOUSE AND DAVIS DRIVE CLOSED DUE TO FLASH
FLOODING.
0255 PM FLASH FLOOD 2 ESE MORRISVILLE 35.83N 78.81W
06/07/2013 WAKE NC NWS EMPLOYEE
WESTON PARKWAY AND EVANS ROAD CLOSED DUE TO FLASH
FLOODING.
0300 PM FLASH FLOOD 3 W RALEIGH 35.82N 78.69W
06/07/2013 WAKE NC 911 CALL CENTER
LAKE BOONE TRAIL NEAR I440 REPORTED CLOSED DUE TO HIGH
WATER. POLICE REROUTING TRAFFIC.
0300 PM FLASH FLOOD 4 ESE CARY 35.77N 78.73W
06/07/2013 WAKE NC NWS EMPLOYEE
DANA DRIVE CLOSED WITH THREE FEET OF WATER.
0300 PM FLASH FLOOD 4 E RDU INTERNATIONAL A 35.86N 78.71W
06/07/2013 WAKE NC NWS EMPLOYEE
TWO FEET OF WATER CLOSING ROAD IN THE 7000 BLOCK OF
GLENWOOD AVENUE.
0300 PM HEAVY RAIN 1 NW DURHAM 35.99N 78.93W
06/07/2013 M4.39 INCH DURHAM NC COCORAHS
24-HOUR TOTAL.
0300 PM FLASH FLOOD 1 SSW HOLLY SPRINGS 35.64N 78.84W
06/07/2013 WAKE NC 911 CALL CENTER
PINEY GROVE WILBON ROAD WAS CLOSED NEAR THE
INTERSECTION AT AVENT FERRY ROAD AROUND 300 PM.
0300 PM FLASH FLOOD 2 S HOLLY SPRINGS 35.62N 78.84W
06/07/2013 WAKE NC 911 CALL CENTER
PINEY GROVE WILBON ROAD WAS CLOSED NEAR THE
INTERSECTION OF HONEYCUTT ROAD AROUND 300 PM.
0300 PM FLASH FLOOD 3 SW HOLLY SPRINGS 35.62N 78.87W
06/07/2013 WAKE NC 911 CALL CENTER
AVENT FERRY ROAD NEAR BRAXTON VILLAGE WAS TEMPORARILY
CLOSED AROUND 300 PM.
0315 PM FLASH FLOOD 3 WSW CARY 35.77N 78.85W
06/07/2013 WAKE NC SOCIAL MEDIA
ROADS IMPASSIBLE IN THE SHERWOOD GREENS SUBDIVISION.
0320 PM FLASH FLOOD 4 NNE RDU INTERNATIONAL 35.92N 78.75W
06/07/2013 WAKE NC AMATEUR RADIO
ROAD REPORTEDLY WASHED OUT IN THE 12300 BLOCK OF
LEESVILLE ROAD. ROAD CLOSED BY FIRE DEPARTMENT.
0327 PM FLASH FLOOD 2 NNE RDU INTERNATIONAL 35.90N 78.76W
06/07/2013 WAKE NC AMATEUR RADIO
WATER RESCUE REPORTEDLY ONGOING AT FAST PARK DRIVE
ALONG SYCAMORE CREEK.
0328 PM HEAVY RAIN 2 NNW NEW HOPE 35.83N 78.57W
06/07/2013 M1.73 INCH WAKE NC COCORAHS
1.73 INCHES OF RAIN FELL IN 28 MINUTES.
0330 PM FLASH FLOOD 4 ENE COATS CROSSROADS 35.55N 78.49W
06/07/2013 JOHNSTON NC EMERGENCY MNGR
WEB REPORT OF ROAD CLOSED AT POLENA AND MONROE.
0330 PM FLASH FLOOD 4 SW DURHAM 35.95N 78.97W
06/07/2013 DURHAM NC 911 CALL CENTER
PART OF OLD CHAPEL HILL ROAD CLOSED DUE TO FLASH
FLOODING.
0330 PM FLASH FLOOD 3 N BETHESDA 35.99N 78.86W
06/07/2013 DURHAM NC 911 CALL CENTER
ROAD CLOSED AT JUNCTION AND HOLLOWAY DUE TO FLASH
FLOODING.
0335 PM FLASH FLOOD 1 N WAKE FOREST 35.98N 78.52W
06/07/2013 WAKE NC AMATEUR RADIO
CREEK COMING OUT OF ITS BANKS AND FLOODING STADIUM
DRIVE.
0338 PM FLASH FLOOD 5 E RDU INTERNATIONAL A 35.86N 78.69W
06/07/2013 WAKE NC AMATEUR RADIO
WATER RESCUE OF A PERSON IN A VEHICLE COMPLETED AT
LEESVILLE AND MILLBROOK ROADS.
0355 PM FLASH FLOOD 3 N RDU INTERNATIONAL A 35.92N 78.79W
06/07/2013 WAKE NC AMATEUR RADIO
WATER RESCUE AND ROAD CLOSED AT GLENWOOD AVENUE AND TW
ALEXANDER.
0355 PM HEAVY RAIN 1 E BUIES CREEK 35.41N 78.71W
06/07/2013 M5.34 INCH HARNETT NC COCORAHS
5.34 OF RAIN REPORTED TODAY
0356 PM FLASH FLOOD 4 NE RDU INTERNATIONAL 35.90N 78.73W
06/07/2013 WAKE NC AMATEUR RADIO
ALL LANES CLOSED AT LEESVILLE ROAD AND WESTGATE WITH
THREE FEET OF WATER COVERING THE ROAD.
0400 PM FLASH FLOOD 4 NNE RALEIGH 35.85N 78.60W
06/07/2013 WAKE NC OTHER FEDERAL
CRABTREE CREEK WENT OVER ITS FLOOD STAGE OF 12 FEET AS
RECORDED BY THE GAUGE ON OLD WAKE FOREST ROAD.
0403 PM HEAVY RAIN 2 S FRANKLINTON 36.07N 78.46W
06/07/2013 M4.56 INCH FRANKLIN NC TRAINED SPOTTER
4.56 OF RAIN TODAY
0415 PM FLASH FLOOD 3 NW RALEIGH 35.84N 78.67W
06/07/2013 WAKE NC OTHER FEDERAL
CRABTREE CREEK OVER FLOOD STAGE OF 18 FEET AS RECORDED
BY THE GAGE LOCATED NEAR HWY 70.
0415 PM TSTM WND DMG 2 ESE FRANKLINTON 36.10N 78.42W
06/07/2013 FRANKLIN NC 911 CALL CENTER
TREES BLOWN DOWN IN THE 5500 BLOCK OF HIGHWAY 56. TIME
ESTIMATED.
0415 PM TSTM WND DMG 3 SSW LOUISBURG 36.06N 78.33W
06/07/2013 FRANKLIN NC 911 CALL CENTER
TREES BLOWN DOWN IN THE 600 BLOCK OF OTIS BURROWS ROAD.
TIME ESTIMATED.
0415 PM FLASH FLOOD FRANKLINTON 36.10N 78.45W
06/07/2013 FRANKLIN NC 911 CALL CENTER
300 BLOCK OF HIGHWAY 56 TEMPORARILY CLOSED WITH POLICE
REROUTING TRAFFIC.
0415 PM FLASH FLOOD 2 ESE LOUISBURG 36.09N 78.27W
06/07/2013 FRANKLIN NC 911 CALL CENTER
400 BLOCK OF EAST RIVER ROAD TEMPORARILY CLOSED WITH
POLICE REROUTING TRAFFIC.
0430 PM FLASH FLOOD 3 NW RALEIGH 35.84N 78.68W
06/07/2013 WAKE NC NWS EMPLOYEE
CRABTREE VALLEY MALL PARKING LOT FLOODING... CARS BEING
TOWED OUT OF THE PARKING LOT
0430 PM FLASH FLOOD 3 NW RALEIGH 35.84N 78.67W
06/07/2013 WAKE NC NWS EMPLOYEE
BLUE RIDGE ROAD CLOSED NEAR CRABTREE VALLEY MALL
0441 PM HEAVY RAIN WARRENTON 36.40N 78.16W
06/07/2013 M4.54 INCH WARREN NC EMERGENCY MNGR
TOTAL SO FAR FOR JUNE 7 AS MEASURED AT THE WARREN
COUNTY EMERGENCY OPERATIONS CENTER.
0453 PM FLASH FLOOD 2 N RDU INTERNATIONAL A 35.90N 78.79W
06/07/2013 WAKE NC SOCIAL MEDIA
LUMLEY RD CLOSED AT BRIERCREEK
0511 PM HEAVY RAIN 2 SE CARY 35.76N 78.77W
06/07/2013 M4.29 INCH WAKE NC NWS EMPLOYEE
4.29 INCHES STORM TOTAL... 2.02 INCHES SINCE 8 AM
0524 PM HEAVY RAIN 1 S ROCKY MOUNT 35.94N 77.79W
06/07/2013 M4.90 INCH EDGECOMBE NC SOCIAL MEDIA
4.9 INCHES OF RAIN 12 MI SW OF ROCKY MOUNT
0533 PM FLASH FLOOD DURHAM 35.98N 78.92W
06/07/2013 DURHAM NC 911 CALL CENTER
MANY ROADS IN DURHAM BARRICADED DUE TO FLOODING...
INCLUDING 900 BLOCK OF MORRENE... JUNCTION ROAD AT
HOLLOWAY ST... FARRINGTON AT OLD CHAPEL HILL... AND MANY
OTHERS
0600 PM FLASH FLOOD 1 ENE AFTON 36.33N 78.21W
06/07/2013 WARREN NC 911 CALL CENTER
PORTIONS OF PARKTOWN ROAD IN WARRENTON CLOSED DUE TO
FLOODING.
0600 PM FLASH FLOOD 1 SE WARRENTON 36.39N 78.15W
06/07/2013 WARREN NC 911 CALL CENTER
PORTIONS OF BALTIMORE ROAD IN WARRENTON CLOSED DUE TO
FLOODING.
0600 PM FLASH FLOOD 2 N WARRENTON 36.43N 78.16W
06/07/2013 WARREN NC 911 CALL CENTER
PORTIONS OF WARREN PLAINS ROAD IN WARRENTON CLOSED DUE
TO FLOODING.
0600 PM FLASH FLOOD 1 SE NORLINA 36.43N 78.18W
06/07/2013 WARREN NC 911 CALL CENTER
PORTION OF HIGHWAY 401 SOUTH CLOSED DUE TO FLOODING
NEAR WARRENTON.
0610 PM FLASH FLOOD 2 ESE LOUISBURG 36.09N 78.27W
06/07/2013 FRANKLIN NC 911 CALL CENTER
400 BLOCK OF EAST RIVER ROAD REMAINED CLOSED DUE TO
FLASH FLOODING.
0610 PM FLASH FLOOD 4 W INGLESIDE 36.18N 78.37W
06/07/2013 FRANKLIN NC 911 CALL CENTER
PART OF BALANCE ROCK ROAD CLOSED DUE TO FLASH FLOODING
FROM EARLIER HEAVY RAINS.
&&
EVENT NUMBER RAH1300443 RAH1300444 RAH1300445 RAH1300447 RAH1300449
RAH1300450 RAH1300451 RAH1300452 RAH1300460 RAH1300461 RAH1300453
RAH1300454 RAH1300455 RAH1300456 RAH1300457 RAH1300458 RAH1300459
RAH1300499 RAH1300500 RAH1300501 RAH1300467 RAH1300465 RAH1300462
RAH1300468 RAH1300463 RAH1300470 RAH1300471 RAH1300464 RAH1300466
RAH1300469 RAH1300472 RAH1300474 RAH1300475 RAH1300473 RAH1300476
RAH1300478 RAH1300480 RAH1300481 RAH1300483 RAH1300477 RAH1300479
RAH1300486 RAH1300493 RAH1300494 RAH1300495 RAH1300496 RAH1300502
RAH1300503 RAH1300504 RAH1300505 RAH1300497 RAH1300498
SECSpecial weather statement, Jun 7, 10:42 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT FRI JUN 7 2013
NCZ075-077-085-086-088-080345-
CUMBERLAND-HARNETT-HOKE-MOORE-SCOTLAND-
1042 PM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...SCOTLAND...
MOORE...CUMBERLAND AND HOKE COUNTIES THROUGH 1145 PM EDT...
AT 1041 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WHISPERING PINES TO 5 MILES SOUTHEAST OF
GIBSON...OR ALONG A LINE EXTENDING FROM CARTHAGE TO 6 MILES
SOUTHWEST OF LAURINBURG...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...VASS...BOWMORE...SILVER CITY...OLIVIA...PINEVIEW...POPE
AFB...LAURINBURG...FAYETTEVILLE...TIMBERLAKE...RAEFORD...ROCKFISH
AND HOPE MILLS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 77.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE...ESPECIALLY IN AREAS THAT RECEIVED HEAVY
RAINFALL EARLIER TODAY. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3463 7946 3479 7967 3491 7956 3501 7955
3504 7946 3507 7953 3530 7948 3531 7918
3537 7912 3538 7857 3534 7853 3520 7865
3508 7867 3499 7865 3485 7850 3483 7890
3495 7904 3483 7919 3483 7934 3477 7933
TIME...MOT...LOC 0241Z 274DEG 26KT 3530 7933 3470 7950
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:19 PM EDT | Special Weather Statement | RAH | Montgomery | 41 min |
| Jun 7, 8:50 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Jun 7, 9:58 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph, Stanly | 3 hr |
| Jun 7, 10:42 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Scotland | 63 min |
| Jun 7, 11:58 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 4 hr |
| Jun 8, 9:51 AM EDT | Areal Flood Warning | RAH | Cumberland, Harnett | 6 hr |
| Jun 8, 10:30 AM EDT | Areal Flood Warning | RAH | Warren | 6 hr |
| Jun 8, 3:58 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 5 hr |
| Jun 8, 4:50 PM EDT | Areal Flood Advisory | RAH | Warren | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.